Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 139, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 8, 2005, 5:05 PM EDT for Indiana County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2005, 5:05 PM EDT (21:05 UTC)
- Expired
- Jul 8, 2005, 5:51 PM EDT
- In force
- 46 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Indiana County, PA
The radar
The State College radar (KCCX), 96 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:43 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 8, 2:43 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 243 PM EDT FRI JUL 8 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... REMNANTS OF TROPICAL STORM CINDY MOVEING NORTH AND EAST OF THE DISTRICT TONIGHT WILL BRING A FEW SCATTERED THUNDERSTORMS TO WESTERN PA AND WV THIS EVENING AND CONTINUING OVERNIGHT IN NW PA. OHIO WILL REMAIN DRY OVERNIGHT AS CINDY MOVES EAST. && .LONG TERM (SUNDAY THROUGH FRIDAY)... A RIDGE OF HIGH PRESSURE ACROSS THE OHIO VALLEY WILL BRING DRY WEATHER AND SEASONABLE TEMPERATURES SUNDAY AND MONDAY. THE REMANANTS OF HURRICANE DENNIS MAY BRING A SIGNIFICANT PERIOD OF SHOWERS AND THUNDERSTORMS BEGINNING LATE TUESDAY AND CONTINUING WENDESDAY AND THURSDAY. AS THE STORM MOVES NORTH OF THE FORECAST AREA BY FRIDAY WARM AND HUMID CONDITIONS WILL CONTINUE ALONG WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION... REMNANTS OF CINDY CONTINUE TO PULL NORTHEAST ACROSS NEW ENGLAND WHILE CLOSED UPPER LOW MOVES EAST ACROSS LOWER GREAT LAKES. ASSOCIATED COLD POOL ALOFT WILL WILL MAINTAIN STEEP LAPSE RATES DURING THIS AFTERNOON AND EARLY EVENING. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE TO DRIFT SOUTHEAST ACROSS NORTHWEST PA NEAR FKL AND DUJ TERMINALS. MENTIONED TEMPO GROUPS FOR TSRA FOR DUJ AND CB IN CLOUD GROUPS FOR FKL THROUGH AROUND 22Z. OTHERWISE EXPECT SCATTERED TO BROKEN CU AROUND 3000 FEET THROUGH 02Z. OVERNIGHT...FOG SHOULD FORM AGAIN WITH AVAILABLE LOW LEVEL MOISTURE AND LIGHT WINDS. EXPECT VISIBILITY TO DROP BELOW 3SM IN FOG AT MOST TERMINALS MAINLY AFTER 08Z...THEN IMPROVING TO P6SM BY MID MORNING SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 8, 4:25 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 425 AM EDT FRI JUL 8 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-090825- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 425 AM EDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THE REMNANTS OF TROPICAL STORM CINDY WILL CONTINUE TO PULL TO THE NORTHEAST TODAY. HEAVIER RAINFALL HAS BEEN OCCURRING ACROSS THE MOUNTAINS OF NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. BECAUSE OF THIS...A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS UNTIL 8 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 8, 3:49 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 349 PM EDT FRI JUL 8 2005 PAZ007-008-014-015-022-082045- ARMSTRONG PA-BUTLER PA-CLARION PA-MERCER PA-VENANGO PA- 349 PM EDT FRI JUL 8 2005 ...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL... SCATTERED THUNDERSTORMS WILL CONTINUE TO SLOWLY MOVE THROUGH THE FOLLOWING COUNTIES...VENANGO...MERCER...CLARION...BUTLER AND ARMSTRONG. AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF CLINTONVILLE TO 6 MILES NORTHEAST OF KITTANNING....MOVING SOUTH SOUTHWEST AT 5 MPH. THESE STORMS ARE GENERATING RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR. SOME SMALL HAIL UP TO THE SIZE OF DIMES IS ALSO POSSIBLE. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRADYS BEND...CHICORA...CLINTONVILLE...EAST BRADY...EAU CLAIRE... EMLENTON...FORD CITY...HOOKER...KENNERDELL...KITTANNING...POLK... RIMERSBURG AND SLIPPERY ROCK. PLEASE REPORT HAIL...FLOODING...OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, Jul 8, 4:07 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 407 PM EDT FRI JUL 8 2005 PAZ029>032-082100- FAYETTE PA-GREENE PA-WASHINGTON PA-WESTMORELAND PA- 407 PM EDT FRI JUL 8 2005 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE THROUGH THE FOLLOWING COUNTIES...WESTMORELAND...WASHINGTON...FAYETTE AND GREENE... AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED ISOLATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF WAYNESBURG TO 6 MILES NORTH OF CONNELLSVILLE....MOVING SOUTHEAST AT 10 MPH. MORE STORMS WILL CONTINUE TO DEVELOP THROUGH 5 PM. THESE STORMS WILL GENERATE LOCALLY HEAVY RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR. SMALL HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE IN ISOLATED LOCATIONS. THIS WIND IS SUFFICIENT TO BREAK LEAF LADEN TREE LIMBS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BOBTOWN...BROWNSVILLE...CALIFORNIA...CARMICHAELS...CHALKHILL... CONNELLSVILLE...DUNBAR...ELLIOTTSVILLE...FARMINGTON...GREENSBORO. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, Jul 8, 4:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 455 PM EDT FRI JUL 8 2005 PAZ022-023-082200- ARMSTRONG PA-INDIANA PA- 455 PM EDT FRI JUL 8 2005 ...SCATTERED THUNDERSTORMS CONTINUE THIS EVENING... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...ARMSTRONG AND INDIANA. AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF SHELOCTA....MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ARMAGH...BLAIRSVILLE...ELDERTON...HOMER CITY...INDIANA...NEW FLORENCE AND SHELOCTA THESE STORMS WILL CONTINUE TO DEVELOP SOUTHEASTWARD THROUGH 6 PM AND WILL PRODUCE SOME SMALL HAIL UP TO DIME SIZE...GUSTY WIND TO 40 MPH...AND HEAVY RAINFALL UP TO ONE AND A HALF INCHES. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:18 PM EDT | Flash Flood Warning | PBZ | Venango | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.